Results 1 to 7 of 7

Thread: Amitriptyline Withdrawal ...

  1. #1

    Amitriptyline Withdrawal ...

    I've been taking Amitriptyline for the last 2 years for generalised anxiety disorder and have been reducing from 100mg down to 25mg over the last two weeks.

    I've been getting nightmares and gastric/bowel problems which I can cope with. But I'm also getting palpitations from early afternoon to early evening. I can't seem to cope with them at all and my anxiety levels are climbing as a consequence.

    I'm wondering if this is a common withdrawal effect.

    I've been reducing my dosage because I find the weight gain intolerable. However, the palpitations are more intolerable.

    Any advice would be appreciated.

    Thanks ... and take care.
    __________________
    And forget not that the earth delights to feel
    your bare feet and the winds long to play with your hair
    ~
    Kahlil Gibran

  2. #2
    Join Date
    Mar 2010
    Posts
    1,090

    Re: Amitriptyline Withdrawal ...

    Heya!

    Palpitations can definitely be a symptom of withdrawal. Your body's hormones are altering and you do start to get general withdrawal symptoms (i.e. nightmares, bowel, headaches, etc.) Because we suffer with anxiety already we are on the lookout for more symptoms which starts to release or adrenaline which can create some palpitations. It's nothing serious or dangerous, just the adrenaline. Remember, you haven't had them for some time so of course they are worrying, but they are only happening at the time of your withdrawal so it's definitely a withdrawal symptoms. Give your doctor a call and ask if the palpitations are due to the withdrawal and that'll relax you about them a bit Good luck!
    __________________
    - A.

  3. #3
    Join Date
    Jul 2009
    Posts
    199

    Re: Amitriptyline Withdrawal ...

    MUCH too fast a withdrawal..i was on amyt for a long time ....only 10 mgs but i took 6 months to come off them safely .....contact CITA .....they will help x

  4. #4
    Join Date
    Aug 2009
    Posts
    739

    Re: Amitriptyline Withdrawal ...

    100 mg to 25 mg is too fast, you need to do it more gradually to let your body get used to it

  5. #5

    Re: Amitriptyline Withdrawal ...

    Can I thank everyone for their comments. And apologise for the length of time it's taken to respond in turn.

    In the interim I've seen my GP and admitted that I've been a fool and drastically reduced my dosage. He was of the opinion that this would most likely be the reason for the palpitations but offered me an ECG as a form of reassurance. I declined and decided to increase the Ami again because frankly, I should never have come off it in the first place. [weight issues ... again]

    Since then, the palpitations have all but disappeared. The odd flutter but I can cope with that no problem. My sleep pattern is still dire, but it's early days yet.

    Again, thanks for your responses. And take care.
    __________________
    And forget not that the earth delights to feel
    your bare feet and the winds long to play with your hair
    ~
    Kahlil Gibran

  6. #6
    Join Date
    Mar 2010
    Posts
    1,090

    Re: Amitriptyline Withdrawal ...

    Good to hear Paradox

    When do you take your amitrip? I know it can cause some people to be more tired and others to be more awake so they generally work the amitrip around this to change up the sleeping pattern
    __________________
    - A.

  7. #7

    Re: Amitriptyline Withdrawal ...

    I don't intend to hijack this thread, but didn't want to really start a new one as this comes under the same topic. I'd been on Amitriptyline for some time on 10mg and around 3 weeks was increased to 50mg per night on Dr's recommendation. Last week, I stupidly ran out and didn't realise. Went to my pharmacy who deal with my prescriptions and they didn't have it in stock so phoned their supplier and ordered it, said it would be in yesterday (Monday). I went to the pharmacy this morning to pick it up, to find out they had no record of amitrip on my prescription (despite getting it from them in the past), no order for it to their supplier, and therefore was not in stock and said I would have to get another prescription from the Dr's (which will take a couple of days).

    Anway, I've now been off Amitrip for at least a week now and last night could not sleep at all (my mind would not stop), which is weird for me, as I'm usually in bed by 10pm and sleep well. Is this part of the withdrawal symptoms and if so, would anything bad happen? I don't know much about Amitrip and I don't want to die or have anything bad happen due to a mistake on my part and then a mistake on my pharmacies part.

    I know these questions might sound silly to some, but I keep thinking and worrying about it. (I've also noticed my anxiety is creeping up again, it had been quite good recently until now). I won't be able to get back on the Amitrip until at least end of Thursday so I will have been off it for probably 2 weeks without a gradual withdrawal.

    Thanks very much for any advice received. :-)

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Amitriptyline
    By lass in forum Amitriptyline
    Replies: 11
    Last Post: 02-05-14, 22:39
  2. amitriptyline withdrawal terrible- please advise me
    By reallyfedup in forum Amitriptyline
    Replies: 7
    Last Post: 18-12-12, 16:53
  3. amitriptyline and GAD
    By Danath in forum Amitriptyline
    Replies: 3
    Last Post: 24-04-10, 21:29
  4. Amitriptyline
    By banana in forum Amitriptyline
    Replies: 5
    Last Post: 10-08-09, 11:40

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •